Tell us about your symptoms and treatment experience. Take our survey here.

caret icon Back to all discussions

Dermatitis

Hi everyone,

I have some symptoms resembling Lupus and a positive ANA blood test and inflammation- but haven't officially been diagnosed with anything.

I'm wondering if dermatitis on the fingertips is a common issue in Lupus? I've had the face rash off and on for a year, but never the fingertip rash until more recently.

Thoughts? Perhaps this is an unrelated allergy...

Thanks!

  1. Rashes with lupus come in all different shapes, sizes and places. This article has some more information on the different types of rashes: https://lupus.net/symptoms/rash. Its possible that the rash on your finger is related. Have you been able to show this to your doctor?
    Gabby (team member)

    1. It may be like a lupus lesion from discoid lupus. Sometimes with the butterfly rash I get other lesions over my body. Does the fingertip hurt at all around the rash? The best thing is to send your doctor that picture to be sure. He/she would be better able to assess it and give you a more definitive answer. I hope it feels better and clears up soon. ~Racquel~ lupus.net team member


      1. Jodi Lynne, I started getting a rash on fingertips and around my finger nails on my right hand about 8 months ago....comes and goes....very sore/sensitive to touch, red and enflamed. By the time I can get in to my Rheumatologist takes a few weeks, and it is starting to dry up.....he just says that it looks like Lupus Rash, but seems to be healing on its own, and does nothing. Then a few weeks after healing it comes back.....I've sent messages and pics to Rheumatologist when reoccurs, but thus he doesn't seem concerned. However my Primary Physician gave me a steroid cream to use on it which helps with the pain, itch, and inflammation of it. I may be looking for a new Rheumatologist.

        1. I don't get dermatitis on my fingertips, but I have recently begun developing dermatitis on the corners of my mouth. I've been using a steroid cream on it, which is somewhat helpful when I'm using it, but the dermatitis has been reappearing once I stop using the steroid cream. I also sometimes use CeraVie healing ointment, which was recommended by my dermatologist. Good luck with everything!

          Please read our rules before posting.